Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 19, NWS Cheyenne, WY

April 1, 20115 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Apr 1, 2011, 2:53 PM MDT for 5 counties in Wyoming. It took effect at Apr 2, 2011, 9:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2011, 2:53 PM MDT (20:53 UTC)
In effect from
Apr 2, 2011, 9:00 PM MDT
Expired
Apr 1, 2011, 11:26 PM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS75 KCYS 012053
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT FRI APR 1 2011

...STRONG WINDS ARE POSSIBLE AGAIN ON SATURDAY NIGHT INTO SUNDAY MORNING...

.A STRONG UPPER LEVEL DISTURBANCE IN THE PACIFIC NORTHWEST WILL
DIVE SOUTHEAST INTO THE NORTHERN ROCKIES SATURDAY NIGHT INTO
SUNDAY. AHEAD OF THIS DISTURBANCE...STRONG WEST-SOUTHWEST WINDS WILL BE
POSSIBLE MAINLY SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS
AREAS ALONG AND WEST OF THE LARAMIE RANGE.

WYZ101-103>106-109>118-021200-
/O.NEW.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...RAWLINS...SINCLAIR...HANNA...
ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
253 PM MDT FRI APR 1 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING. 


* TIMING...THE STRONG WINDS ARE EXPECTED TO DEVELOP MAINLY AFTER 9
  PM ON SATURDAY NIGHT. 

* WINDS...SOUTHWEST TO WEST WINDS AT SPEEDS OF 35 TO 45 MPH WILL
  BE POSSIBLE WITH SOME GUSTS UP TO 60 MPH. 

* IMPACTS...THESE HIGH WIND SPEEDS WILL AFFECT LIGHT WEIGHT TRAILERS
  AND MAY CAUSE BLOW OVER ACCIDENTS ESPECIALLY ON NORTH- SOUTH
  BOUND ROADWAYS SUCH AS INTERSTATE 25.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
COX
2 follow-up statements
962 
WWUS75 KCYS 020210
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT FRI APR 1 2011

...STRONG WINDS POSSIBLE SATURDAY EVENING THROUGH SUNDAY MORNING...

.A STRONG UPPER LEVEL DISTURBANCE IN THE PACIFIC NORTHWEST WILL
MOVE SOUTHEAST INTO THE NORTHERN ROCKIES SATURDAY NIGHT AND SUNDAY.
AHEAD OF THIS DISTURBANCE...STRONG WEST TO SOUTHWEST WINDS WILL BE
POSSIBLE SATURDAY EVENING THROUGH SUNDAY MORNING FOR AREAS ALONG
AND WEST OF THE LARAMIE RANGE.

WYZ101-103>106-109>118-021200-
/O.CON.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...RAWLINS...SINCLAIR...HANNA...
ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
810 PM MDT FRI APR 1 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

* TIMING...THE STRONG WINDS WILL DEVELOP MAINLY AFTER 9 PM
  SATURDAY AND CONTINUE THROUGH SUNDAY MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH 
  POSSIBLE.

* IMPACTS...THESE HIGH WIND SPEEDS WILL AFFECT LIGHTWEIGHT
  TRAILERS AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH-SOUTH
  ORIENTED ROADWAYS LIKE INTERSTATE 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAMSKI
150 
WWUS75 KCYS 020526
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1126 PM MDT FRI APR 1 2011

...STRONG WINDS LIKELY SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

.A STRONG UPPER LEVEL DISTURBANCE IN THE PACIFIC NORTHWEST WILL
MOVE SOUTHEAST INTO THE NORTHERN ROCKIES SATURDAY NIGHT AND
SUNDAY. AHEAD OF THIS DISTURBANCE...STRONG WEST TO SOUTHWEST
WINDS WILL DEVELOP INITITIALLY IN OUR WIND PRONE AREAS AND
EVENTUALLY EXPAND TO MUCH OF SOUTH CENTRAL WYOMING AND THE LARAMIE
RANGE. THESE STRONG WINDS WILL PERSIST SATURDAY EVENING THROUGH
SUNDAY MORNING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE.

WYZ101-103-111-112-114-118-020630-
/O.CAN.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-SNOWY RANGE-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...BAGGS...DIXON...
CENTENNIAL...ALBANY...WOODS LANDING...CHEYENNE
1126 PM MDT FRI APR 1 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS WILL BE STRONG SATURDAY AFTERNOON AND EVENING...BUT ARE
EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. THUS THE HIGH WIND
WATCH HAS BEEN CANCELLED.

$$

WYZ106-110-116-021800-
/O.UPG.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/
/O.NEW.KCYS.HW.W.0035.110402T1500Z-110403T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
1126 PM MDT FRI APR 1 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO NOON MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO NOON MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE STRONG WINDS WILL DEVELOP FOR OUR WIND PRONE AREAS
  OF ARLINGTON...BORDEAUX AND VEDAUWOO AFTER 9 AM SATURDAY AND
  CONTINUE THROUGH SUNDAY MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH
  LIKELY. 

* IMPACTS...THESE HIGH WIND SPEEDS WILL AFFECT LIGHTWEIGHT 
  TRAILERS AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH-
  SOUTH ORIENTED ROADWAYS LIKE INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-109-113-115-117-021800-
/O.UPG.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/
/O.NEW.KCYS.HW.W.0035.110402T2100Z-110403T1800Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...
HORSE CREEK...HARRIMAN...WHITAKER
1126 PM MDT FRI APR 1 2011

...HIGH WIND WARNING IN EFFECT FROM 3 PM SATURDAY TO NOON MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO NOON MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE STRONG WINDS WILL DEVELOP MAINLY AFTER 3 PM
  SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH
  LIKELY.

* IMPACTS...THESE HIGH WIND SPEEDS WILL AFFECT LIGHTWEIGHT
  TRAILERS AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH-
  SOUTH ORIENTED ROADWAYS LIKE INTERSTATE 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 1, 12:26 PM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 1, 12:26 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1226 PM MDT FRI APR 1 2011

.UPDATE...PLEASE SEE AVIATION SECTION BELOW.

&&

.AVIATION...18Z TAFS. VFR. BROKEN MID CLOUD DECK NORTH OF A
DOUGLAS TO KIMBALL LINE WILL BECOME SCATTERED THIS AFTERNOON.
EXPECT GUSTY WEST WINDS THROUGH 01Z ALONG AND WEST OF INTERSTATE
25 WITH GUSTS UP TO 50 MPH PRODUCING MOUNTAIN WAVE TURBULENCE
AND LEE EDDY EFFECTS DOWNWIND OF THE MOUNTAINS AND MOUNTAIN RANGES.
WINDS WILL SUBSIDE TONIGHT...THEN WEST AND SOUTHWEST WINDS WILL
INCREASE MARKEDLY AFTER 14Z SATURDAY ALONG AND WEST OF INTERSTATE
25 WITH SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH
PRODUCING MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS.  RUBIN

&&

.PREV DISCUSSION... /ISSUED 607 AM MDT FRI APR 1 2011/

UPDATE...AVIATION UPDATE.

AVIATION...12Z TAF ISSUANCE. VFR CONDITIONS ARE EXPECTED TO
PREVAIL TODAY ALTHOUGH THERE WILL BE A FEW ISOLATED RAIN SHOWERS
OR SPRINKLES OVER PORTIONS OF THE NEBRASKA PANHANDLE AND FAR
EASTERN WYOMING EARLY THIS MORNING WITH BRIEF MVFR CIGS POSSIBLE
UNTIL 18Z. OTHERWISE...GUSTY WESTERLY WINDS WILL CONTINUE TODAY
MAINLY OVER SOUTHEAST WYOMING FROM KRWL EASTWARD TO KCYS.
HOWEVER...WINDS WILL NOT BE QUITE AS STRONG AS THEY WERE ON
THURSDAY WITH SUSTAINED WINDS BETWEEN 25 TO 30 KTS AND GUSTS UP TO
45 KTS POSSIBLE DURING THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 336 AM MDT FRI APR 1 2011/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

CURRENTLY...FRONTAL BOUNDARY LIES OVER THE SOUTHERN PANHANDLE
FROM NEAR SIDNEY...NORTHWEST TO NEAR CASPER AND INTO CENTRAL
MONTANA THIS MORNING. ALONG THIS FRONT....WE ARE SEEING LIGHT RAIN
CONTINUING OVERNIGHT. SCOTTSBLUFF ASOS HAS PICK UP A COUPLE
HUNDREDTHS OF RAINFALL WITH ON AND OFF RAIN BEING REPORTED AT
CHADRON AND ALLIANCE. FURTHER WEST IN WYOMING...WEST TO NORTHWEST
WINDS HAVE FINALLY STARTED TO DECREASE. WINDS ARE STILL QUITE
STRONG OVER HIGHER TERRAIN WITH GUSTS TO THE 40 MPH RANGE AT
VEDAUWOO...LARAMIE AND RAWLINS.

FRONT FORECAST TO SLOWLY PUSH OFF TO THE EAST TODAY AS UPPER RIDGE
BUILDS INTO THE AREA. EXPECT GUSTY WINDS MOST OF THE DAY WITH
700MB WINDS 40 TO 50KTS...DECREASING TO AROUND 30KTS OVER
SOUTHEAST WYOMING AFTER MIDNIGHT.

A NICE DAY ON TAP FOR SATURDAY AS RIDGE AXIS LOOKS TO BE OVERHEAD
SATURDAY AFTERNOON. 700MB TEMPERATURES CLIMB TO +6C ACROSS
SOUTHERN WYOMING. THESE WARM MID LEVEL TEMPERATURES...COMBINED
WITH DOWN SLOPING WINDS OFF THE LARAMIE RANGE...SHOULD YIELD
PROBABLY OUR WARMEST TEMPERATURES OF THE SEASON SO FAR SATURDAY
WITH WIDESPREAD 70S EAST OF THE LARAMIE RANGE...WITH LOW TO MID
60S WEST.

OUR NEXT STORM SYSTEM BEGINS TO APPROACH WESTERN WYOMING SATURDAY
NIGHT. AHEAD OF THIS SYSTEM...EXPECT ANOTHER WINDY NIGHT AS 700MB
WINDS INCREASE TO 65 KTS AND PERSIST INTO SUNDAY AFTERNOON. WOULD
EXPECT SOME TYPE OF WIND HEADLINE WILL NEED TO BE ISSUED....BUT
WILL DEFER TO THE DAY SHIFT TO MAKE THE CALL ON ANY WATCHES FOR
SATURDAY NIGHT.

FRONT MOVES INTO SOUTHEAST WYOMING BY SUNDAY AFTERNOON. BOTH THE
GFS AND ECMWF SHOW DECENT AGREEMENT ON QPF PLACEMENT AND AMOUNTS.
RIGHT NOW...IT LOOKS LIKE PROBABLY 7 TO 10 INCHES OF SNOW FOR THE
SNOWY AND SIERRA MADRE RANGES...WITH A RAIN/SNOW MIX ELSEWHERE.

LONG TERM...MONDAY THROUGH FRIDAY...MODELS IN REASONABLE
AGREEMENT THROUGH NEXT WEEK SHOWING THE WEEKEND STORM SYSTEM
PUSHING EASTWARD INTO THE GREAT PLAINS BY MONDAY WITH SOUTHEAST
WYOMING AND WESTERN NEBRASKA IN NORTHWEST FLOW AND COLD AIR
ADVECTION THROUGH MONDAY NIGHT. ALL MODELS INDICATE 700MB TEMPS
BELOW -10C DEGS DURING THE DAY WITH HIGHS STRUGGLING TO REACH 40
DEGS ACROSS MOST OF THE AREA. EXPECT SNOW SHOWER ACTIVITY TO
GRADUALLY DIMINISH THROUGH THE DAY ON MONDAY WITH BRISK NORTH TO
NORTHWEST WINDS. MODELS THEN SHOW THE MID TO UPPER LEVEL FLOW
BECOMING ZONAL BY TUESDAY WITH WARMING TEMPS DUE TO DOWNSLOPE
WINDS. EXPECT HIGHS TO RETURN TO THE 50S AND 60S BY TUESDAY AND
WEDNESDAY WITH SEASONABLY COOL LOW TEMPS. STRONG WESTERLY WINDS
WILL LIKELY INCREASE ONCE AGAIN BY TUESDAY MORNING AS A STRONG
LEE-SIDE TROUGH DEVELOPS ACROSS THE HIGH PLAINS...AND CONTINUE
THROUGH TUESDAY NIGHT. EXPECT MAINLY DRY CONDITIONS TUESDAY AND
WEDNESDAY...WITH A FEW RAIN/SNOW SHOWERS DEVELOPING ACROSS THE
MOUNTAINS AND FURTHER NORTH ACROSS CENTRAL WYOMING AS THE NEXT
PACIFIC COLD FRONT PUSHES INTO THE AREA FROM THE PACIFIC
NORTHWEST. MODELS THEN SHOW UNSETTLED WEATHER RETURNING TO THE
REGION BY LATE NEXT WEEK AS A STRONG STORM SYSTEM PUSHES ONSHORE.
THE GFS...DGEX...AND GFS ENSEMBLE ALL SHOW THIS SYSTEM MOVING INTO
THE ROCKY MOUNTAIN REGION BY FRIDAY RESULTING IN WIDESPREAD RAIN
AND SNOW ACROSS THE AREA. THE 00Z ECMWF HOWEVER SHOWS THE COLD
FRONT PUSHING SOUTH ACROSS SOUTHEAST WYOMING AND THE HIGH PLAINS
OF NEBRASKA AND STALLING AS THE UPPER LEVEL TROUGH DIGS SOUTHEAST
OVER THE GREAT BASIN REGION AND STALLS...RESULTING IN PERIODS OF
RAIN/SNOW FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. INCREASED POP
THURSDAY AND FRIDAY ACROSS THE WHOLE FORECAST AREA WITH MAINLY
RAIN BELOW 6000 FEET ACROSS THE HIGH PLAINS OF WYOMING AND INTO
WESTERN NEBRASKA DUE TO WARMER SOUTHWEST FLOW. AS THE STORM MOVES
EASTWARD...EXPECT RAIN TO GRADUALLY MIX WITH AND CHANGE TO
SNOW...ESPECIALLY ACROSS WYOMING. TEMPS ARE EXPECTED TO LOWER
CLOSER TO NORMAL AND BACK INTO THE 40S AND 50S FOR HIGHS.

AVIATION...06Z TAF ISSUANCE. EXPECT VFR CONDITIONS TO PREVAIL
TONIGHT AND INTO EARLY FRIDAY MORNING WITH PERIODS OF MVFR
CONDITIONS MAINLY OVER THE WESTERN NEBRASKA PANHANDLE INCLUDING
KCDR...KBFF AND KSNY. THERE WILL BE A FEW ISOLATED LIGHT RAIN
SHOWERS OR SPRINKLES OVER PORTIONS OF THE PANHANDLE TONIGHT AND
INTO EARLY FRIDAY. GUSTY WESTERLY WINDS WILL CONTINUE TONIGHT FOR
SOUTHEAST WYOMING FROM KRWL EASTWARD TO KCYS. WINDS MAY DIMINISH
FOR A BRIEF TIME EARLY FRIDAY...BUT ARE EXPECTED TO INCREASE ONCE
AGAIN BY FRIDAY AFTERNOON. HOWEVER...WINDS WILL NOT BE QUITE AS
STRONG AS THEY HAVE BEEN WITH SUSTAINED WINDS BETWEEN 25 TO 30 KTS
AND GUSTS UP TO 45 KTS.

FIRE WEATHER...

TEMPERATURES WILL CONTINUE TO WARM OVER THE CWA THROUGH SATURDAY.
READINGS WILL BE ABOVE NORMAL DURING THAT TIME AND CONTINUE EVEN FOR
MOST OF SUNDAY AS WELL.  MOST LOCATIONS WILL ALSO BE DRY THROUGH
SUNDAY MORNING. WESTERLY WINDS WILL REMAIN STRONG TODAY WITH
GUSTS FREQUENTLY BETWEEN 45 AND 55 MPH IN AREAS ALONG AND WEST OF
THE LARAMIE RANGE. MINIMUM RELATIVE HUMIDITY VALUES WILL BE
BETWEEN 20 AND 30 PERCENT OVER THE LOWER ELEVATIONS TODAY AND
SATURDAY. A STORM SYSTEM WILL AFFECT THE CWA SUNDAY AFTERNOON AND
CONTINUE THROUGH MONDAY...WITH COOLER TEMPERATURES AND A GOOD
CHANCE OF RAIN OR SNOW. DRIER AND WARMER WEATHER WILL RETURN TO
THE CWA BY THE MIDDLE PART OF NEXT WEEK.

HYDROLOGY...

RELEASES FROM UPSTREAM RESERVOIRS HAVE INCREASED THIS MORNING.  MUCH
OF THAT ADDITIONAL WATER WILL BE DIVERTED TO NEARBY CANALS...SO
RESULTING WATER IN THE NORTH PLATTE WILL BE ABOUT THE SAME OR EVEN
SLIGHTLY LOWER FROM RECENT DAYS.  THE WATER LEVEL HAS SLOWLY
DECREASED AT HENRY AND MITCHELL SINCE WEDNESDAY. SOME LIGHT SHOWERS
OVER THE PANHANDLE THROUGH TONIGHT ARE EXPECTED...BUT RUNOFF SHOULD
BE LIMITED ENTERING THE NORTH PLATTE RIVER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Apr 1, 1:25 PM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
125 PM MDT FRI APR 1 2011

WYZ103>106-109>118-021100-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
125 PM MDT FRI APR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WESTERLY WINDS AT 25 TO 35 MPH WILL CONTINUE ACROSS AREAS MAINLY
ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. SOME GUSTS TO 50
MPH WILL BE POSSIBLE ESPECIALLY AROUND ARLINGTON AND VEDAUWOO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OUR NEXT PACIFIC STORM SYSTEM LOOKS TO IMPACT THE AREA SATURDAY
NIGHT INTO SUNDAY. AHEAD OF THIS STORM SYSTEM...STRONG WEST TO
SOUTHWEST WINDS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING.
WINDS GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE LARAMIE RANGE
AND AT OUR WIND PRONE AREAS...SUCH AS ARLINGTON...BORDEAUX AND
VEDAUWOO. ONCE THE FRONT MOVES IN SUNDAY MORNING...COLDER
TEMPERATURES WILL FOLLOW AS THE FRONT HANGS UP NEAR THE WYOMING
AND COLORADO BORDER. SIGNIFICANT ACCUMULATING SNOWS ARE POSSIBLE
ACROSS THE SNOWY AND SIERRA MADRE RANGES WHERE 7 TO 10 INCHES OF
SNOW COULD FALL FROM LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-021100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
125 PM MDT FRI APR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE CHANCES FOR RAIN AND SNOW SATURDAY NIGHT THROUGH
MONDAY...ALONG WITH COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

COX

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.